Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 264, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2001, 4:33 PM CDT for Lincoln County, Nebraska. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 12, 2001, 4:33 PM CDT (21:33 UTC)
- Expired
- Aug 12, 2001, 5:30 PM CDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:40 PM CDT | Hail 0.88 | Sutherland, NE | |
| Aug 12, 4:55 PM CDT | Hail 0.88 | North Platte, NE | |
| Aug 12, 5:00 PM CDT | Hail 0.75 | North Platte, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS53 KLBF 122134
SVRLBF
NEC111-122230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 PM CDT SUN AUG 12 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 530 PM CDT...
* AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST
OF SUTHERLAND TO 4 MILES WEST OF MAXWELL TO 16 MILES NORTH OF
BRADY....MOVING SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER BRADY AROUND 455 PM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.
THIS WARNING REPLACES THE WARNING ISSUED EARLIER FOR NORTHWEST
LINCOLN COUNTY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4139 10127 4140 10078 4134 10025 4122 10025
4086 10023 4089 10124
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:40 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 12, 1:40 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
140 PM CDT SUN AUG 12 2001
...BIGGEST CHALLENGE IS CONVECTIVE POTENTIAL EACH EVENING TONIGHT
THROUGH WEDNESDAY...
...18Z SYNOPSIS...
THE OUTFLOW BOUNDARY IN SOUTH CENTRAL AND SOUTHWEST NEBRASKA
APPEARS TO BE STALLING ON ABOUT A HDE-OGA LINE. VISIBLE IMAGERY AND
HAND ANALYSIS OF THE SURFACE PRESSURE AND TEMPERATURE BEARS THAT
OUT. IN THE UPPER LEVELS...THE 6.7U IMAGERY SHOWED A SHORT WAVE
TROUGH CROSSING NEBRASKA AND ANOTHER COMING FROM MONTANA AND THE
WESTERN DAKOTAS.
...MODELS...
THE PREFERRED MODELS ARE THE ETA IN THE FIRST PERIODS, BLENDING
TO THE AVN AND MRF FOR THE EXTENDED.
THE ETA AND AVN ARE IN FAIR AGREEMENT. BY 60 HOURS THOUGH, THERE
ARE SOME DIFFERENCES IN THE STRENGTH AND LOCATION OF THE SURFACE
FRONT THROUGH THE PLAINS. THE AVN IS A LITTLE FASTER THAN THE ETA
BRINGING IT ACROSS. IT IS ALSO COOLER WITH THE 850MB TEMPERATURES
MONDAY AND TUESDAY. THE MRF AND ECMWF ARE SIMILAR AND SHOW DECENT
CONTINUITY WITH THEIR PREVIOUS CYCLES. THIS MORNINGS AVN IS IN
GENERAL AGREEMENT WITH THE MRF AS FAR AS IT GOES THOUGH, THE MRF IS
COOLER DAYS 3 AND 4.
...FORECAST...
...TONIGHT...AS THE NEXT VORT MAX AND FRONT MOVE INTO THE AREA...
850MB CONVERGENCE AND 800MB 2D-FRONTOGENESIS COMBINE WITH 700-300MB
DCVA TO GENERATE FORCING IN THE SOUTHWEST. WITH 850MB BASED LIS FROM
-2C VTN/MHN TO -4C CDR/OGA, NEGATIVE ENERGY 25J/KG AND CAPE 700-
1200J/KG SOUTH AND WEST OF CDR/OGA/LBF...THERE IS POTENTIAL FOR
CONVECTION. THE STORMS SHOULD FOCUS ALONG THE REMAINS OF THE OUTFLOW
BOUNDARY FROM THIS MORNINGS CONVECTION. WITH BOUNDARY LAYER
CONDENSATION DEFICITS OF 200MB THOUGH...CLOUD BASES SHOULD BE AT OR
ABOVE 100AGL AND SIGNIFICANT RAIN IS UNLIKELY WITHOUT A PERSISTENT
CONVECTIVE CLUSTER. I WILL PROBABLY GO WITH NO MORE THAN 40 PERCENT
IN THE SOUTHWEST THOUGH LAST MINUTE ADJUSTMENTS MAY BE REQUIRED.
...MONDAY EVENING...VERY UNSTABLE CONDITIONS DEVELOP NORTH AND WEST
OF VTN-MHN-OGA WITH CAPE 1500-2500J/KG AND 850MB LIS -4C OR LOWER.
STILL, THE BOUNDARY LAYER IS DRY. THE ONLY STRONG FORCING WOULD
BE ALONG A CONVECTIVE BOUNDARY. OTHERWISE, THERE IS ONLY WARM
ADVECTION AND WEAK CONVERGENCE IN THE LOWER LEVELS WITH LITTLE UPPER
SUPPORT. IF THE PARCELS ARE LIFTED ABOVE THE 7000FT AGL LFC, THAT MAY
BE ALL IT NEEDS TO GENERATE A CONVECTIVE SYSTEM. SO, I WILL INTRODUCE
POPS IN THE NORTH.
...TUESDAY EVENING...THE GREATEST INSTABILITY WILL BE NORTH AND EAST
OF VTN-BBW WITH LIS -4C AND CAPE OF 800-1000J/KG. ONCE AGAIN,
THOUGH, THE GENERAL FORCING IS WEAK AND A CONVECTIVE BOUNDARY WILL BE
NEEDED TO LIFT PARCELS ABOVE THE 9000FT AGL LFC. ALSO, THE LOW LEVEL
CONDENSATION DEFICITS WILL BE 150-200MB. SO, I WILL KEEP THE POPS
LOW.
...EXTENDED...WARMING IS EXPECTED MONDAY AND TUESDAY. ON TUESDAY, A
TROUGH/FRONT WILL BRING LOW LEVEL CONVERGENCE AND ELEVATED 2D-
FRONTOGENESIS. ALTHOUGH A FRONT ALONG THE GULF COAST WILL KEEP
ADDITIONAL MOISTURE FROM THE PLAINS, MOISTURE IS STILL AVAILABLE
FROM CONVECTION IN THE SOUTHWEST SO, THERE IS A CHANCE OF
THUNDERSTORMS TUESDAY AND WEDNESDAY AS THE NEXT FRONT MAKES ITS WAY
ONTO THE CENTRAL PLAINS. THEN, DRY COOLER WEATHER IS EXPECTED TO
DOMINATE THROUGH NEXT WEEKEND.
.LBF...NONE.
SPRINGERIn the hours before
Special weather statement, Aug 12, 11:28 AM CDT, 5 hours 5 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-122045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1128 AM CDT SUN AUG 12 2001 ...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA... THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA TODAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON INTO THE OVERNIGHT HOURS. THESE STORMS ARE ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE MOVING OUT OF THE HIGH PLAINS INTO WESTERN AND NORTHERN PORTIONS OF NEBRASKA. THE LACK OF DEEP LOW LEVEL MOISTURE WILL HELP PREVENT THE ATMOSPHERE FROM BECOMING EXTREMELY UNSTABLE AND WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER A FEW ISOLATED THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL THE PRIMARY THREAT. MANY OF THE STORMS THROUGH AT LEAST MONDAY MORNING WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 45 MPH. DP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:56 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 64 min |
| Aug 12, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Aug 12, 5:57 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.